# SDR 2001FA0000056

- Difficulty date: June 13, 2001
- Submitted: June 13, 2001
- Operation: General aviation
- Aircraft: N34072
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0960
- Aircraft time: 3,669 hours
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 12815041
- Part serial: NA
- Condition: Failed
- Location: Mlg
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT PILOT REPORTED BUFFET AND LOSS OF GEAR UP INDICATION.  PILOT SLOWED TO GEAR SPEED AND DESENDED TO VFR CONDITIONS AND RETURNED TO DEPARTURE AIRPORT.  SELECTED GEAR DOWN AND COULD NOT GET GEAR DOWN INDICATION.  EMERGENCY EXTENDED GEAR AND OBTAINED A GEAR DOWN INDICATION.  UNEVENTFUL LANDING.  ON INSPECTION FOUND THE LEFT MAIN GEAR DOWN LOCK ACTUATOR #1281504-1 HAD RUPTURED END SHAFT SEAL AND MOST OF HYDRAULIC FLUID HAD LEAKED FROM SYSTEM.  DISSASEMBELED AND FOUND NO DEFECTS EXCEPT FAILED SEAL.REPLACED SEAL AND FUNTION TEST OK.
